Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


On the structure of abelian $ p$-groups

Author: Paul Hill
Journal: Trans. Amer. Math. Soc. 288 (1985), 505-525
MSC: Primary 20K10; Secondary 20K27
MathSciNet review: 776390
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new kind of abelian $ p$-group, called an $ A$-group, is introduced. This class contains the totally projective groups and Warfield's $ S$-groups as special cases. It also contains the $ N$-groups recently classified by the author. These more general groups are classified by cardinal (numerical) invariants which include, but are not limited to, the Ulm-Kaplansky invariants. Thus the existing theory, as well as the classification, of certain abelian $ p$-groups is once again generalized.

Having classified $ A$-groups (by means of a uniqueness and corresponding existence theorem) we can successfully study their structure and special properties. Such a study is initiated in the last section of the paper.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20K10, 20K27

Retrieve articles in all journals with MSC: 20K10, 20K27

Additional Information

PII: S 0002-9947(1985)0776390-3
Keywords: Totally projective group, $ S$-groups, isotype subgroup, extending isomorphisms, invariants, uniqueness and existence theorems, classification of abelian $ p$-groups
Article copyright: © Copyright 1985 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia